# SDR AU510002016

- Difficulty date: March 10, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Boeing 747338
- Engine: Rroyce RB211524*
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: PAC102MK4S
- Condition: Failed
- Location: Fuel System
- Part time: 6,504 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 3 ENGINE FUEL PUMP LOW PRESSURE IMPELLER SHEARED.  INVESTIGATION FOUND THE FAILURE OF THE PUMP WAS CAUSED BY VIBRATIONS THAT WERE INTRODUCED BY THE INTERACTION OF THE IMPELLER SYMMETRICAL SUPPORT PINS WITH THE SPACER TUBE.  THESE VIBRATIONS CAUSED A LOSS OF TORQUE ON THE SCREWED PLUG P/N 77083508 WHICH ALLOWED THE IMPELLER P/N 77085495 TO MOVE ON THE GEAR SHAFT P/ N 77086297.  THIS MOVEMENT CAUSED THE IMPELLER TO LOCK ON THE IMPELLER BACK PLATE AND INSERT ASSEMBLY RESULTING IN THE SHEARED QUILL SHAFT.
